Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 30, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 30, 2000, 6:08 PM EDT for Luzerne County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 30, 2000, 6:08 PM EDT (22:08 UTC)
- Expired
- Jul 30, 2000, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Luzerne County, PA
The radar
The Binghamton radar (KBGM), 118 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 302212 FFWBGM PAC079-310115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 608 PM EDT SUN JUL 30 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 915 PM EDT. * AT 600 PM EDT...RADAR SHOWED 2 TO 2.5 INCHES OF RAIN IN THE PAST HOUR OVER PORTIONS OF EASTERN LUZERNE COUNTY. SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING ACROSS PORTIONS OF LUZERNE COUNTY DURING THE NEXT FEW HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 4112 7610 4099 7593 4116 7561 4133 7582 $$ VAN AUSDALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:00 PM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 30, 2:00 PM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 200 PM EDT SUN JUL 30 2000 STAGNANT CLOSED UPPER LOW OVER THE OHIO VALLEY WILL REMAIN IN PLACE UNTIL A NRN STREAM SYSTEM OPENS IT UP INTO A FULL AMPLITUDE TROF ON WEDNESDAY. THIS WILL SLIDE THE SFC LOW NWD INTO QUEBEC BUT KEEP THE THE REGION LOCKED IN TO THE TROPICAL MOISTURE THROUGH THE PERIOD AS BERMUDA HIGH BUILDS OVER THE SOUTHEAST. MODELS DO INDICATE A SERIES OF WEAK SHORT WAVES SLIDING NORTH ALONG THE COAST AFFECTING THE SERN ZONES. AS HAS BEEN THE TREND EXPECT A HIGHLY DIURNAL BIAS TO THE PCPN TO CONTINUE. WILL ATTEMPT TO WORD FORECAST WITH HIGHEST POPS ACROSS THE SE AND DURING THE DAY. SEE NO NEED FOR ADDITIONAL WATCHES ATTM AND WILL TAKE DOWN THE FFA FOR BROOME COUNTY WITH THE NEW PACKAGE. PERSISTENCE FORECAST WITH A SLIGHT WARMING TREND LOOKS LIKE A GOOD WAY TO GO FOR TEMPS. WORK ZONES SOON. .BGM...NONE. SPORER
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:20 PM EDT | Flash Flood Warning | BGM | Susquehanna, Wyoming | 3 hr |
| Jul 30, 3:50 PM EDT | Flash Flood Warning | BGM | Lackawanna | 3 hr |
| Jul 30, 4:04 PM EDT | Flash Flood Warning | BGM | Wyoming | 116 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.